A lattice walk approach to the "inv" and "maj" q-counting of multiset permutations

Research output: Contribution to journalArticlepeer-review

5 Scopus citations

Abstract

A natural interpretation of "maj" and "inv" q-counting of multiset permutations in terms of walks on a lattice with multilane highways is presented. This is applied to give a short combinatorial proof of two theorems of MacMahon and to rederive a recent result of Gessel.

Original languageEnglish (US)
Pages (from-to)192-199
Number of pages8
JournalJournal of Mathematical Analysis and Applications
Volume74
Issue number1
DOIs
StatePublished - Mar 1980

All Science Journal Classification (ASJC) codes

  • Analysis
  • Applied Mathematics

Fingerprint Dive into the research topics of 'A lattice walk approach to the "inv" and "maj" q-counting of multiset permutations'. Together they form a unique fingerprint.

Cite this